Alert archive / Indiana / River Flood Warnings in 2011
River Flood Warning 226, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Dec 5, 2011, 11:35 AM EST for 4 counties in Indiana. It took effect at Dec 10, 2011, 3:24 AM EST. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Dec 5, 2011, 11:35 AM EST (16:35 UTC)
- In effect from
- Dec 10, 2011, 3:24 AM EST
- Expired
- Dec 13, 2011, 5:47 AM EST
- In force
- 3 days
- Issued by
- NWS Indianapolis, IN
- Flood severity
- Minor
Counties Daviess County, IN, Dubois County, IN, Martin County, IN, Pike County, IN
The radar
The Evansville,IN radar (KVWX), 71 km from the middle of the area, began a volume at 16:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point East Fork White River at Shoals (SHLI3).
- Action stage
- 10 ft
- Minor stage
- 20 ft
- Moderate stage
- 25 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03373500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Dec 5, 11:00 AM EST, 35 minutes earlier.
Area forecast discussion, Dec 5, 11:00 AM EST, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1100 AM EST MON DEC 5 2011 .UPDATE... THE NEAR TERM SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... LOW PRESSURE OVER THE LOWER MISSISSIPPI VALLEY WILL MOVE NORTHEAST ALONG A STALLED FRONTAL SYSTEM ACROSS THE OHIO VALLEY TO CENTRAL OHIO. ONCE THE LOW PRESSURE AREA MOVES BY IT WILL PULL THE FRONTAL SYSTEM ON TO THE EAST ALLOWING HIGH PRESSURE RIDGE OVER THE PLAINS TO BUILD OUR WAY. THIS HIGH PRESSURE SYSTEM WILL DOMINATE OUR WEATHER TUESDAY THROUGH THURSDAY ALTHOUGH AN UPPER TROUGH WILL BE MOVING THROUGH THE OHIO VALLEY AROUND WEDNESDAY. IN THE EXTENDED A COLD FRONT WILL MOVE ACROSS OUR REGION LATE THURSDAY NIGHT INTO FRIDAY. THEN HIGH PRESSURE WILL DOMINATE OUR WEATHER AGAIN OVER THE WEEKEND. && .NEAR TERM /REST OF TODAY/... HAVE RAISED POPS IN OUR WEST CENTRAL AND NORTHWEST SECTIONS THIS AFTERNOON...AS AN AMPLE AREA OF PRECIP EXISTS UPSTREAM OVER SOUTHERN MISSOURI AND NORTHERN ARKANSAS...AND RUC/HRRR TAKES IT OVER MOST OF OUR AREA THIS AFTERNOON. HAVE ALSO INTRODUCED A CHANCE OF SNOW ALONG WITH THE RAIN IN OUR NORTHWEST THIS AFTERNOON...AS TEMPERATURE PROFILES WILL BE BORDERLINE THERE. RAIN SHOULD LIKELY BE THE DOMINANT PRECIP TYPE...BUT SOME SNOWFLAKES MAY OCCUR AS WELL. MINOR CHANGES WERE NECESSARY TO MAX TEMPS...MAINLY TO COOL DOWN THE NORTHWEST AND WESTERN AREAS SLIGHTLY. && .SHORT TERM /TONIGHT THROUGH THURSDAY/... MAIN FOCUS WILL BE PRECIP CHANCES LATER TONIGHT...TUESDAY AND POSSIBLE PRECIP IN OUR SOUTH AROUND WEDNESDAY NIGHT AS INDICATED BY SOME MODELS. MODELS END PRECIP RAPIDLY ACROSS OUR REGION TONIGHT. NORTHERN AND CENTRAL SECTIONS MAY SEE A BRIEF PERIOD OF LIGHT SNOW SHOWERS BEFORE PRECIP ENDS TONIGHT. BUT VERY LITTLE OR NO ACCUMULATION EXPECTED. SOME MODELS...MAINLY CANADIAN AND EUROPEAN INDICATE LIGHT PRECIP ACROSS PARTS OF OUR AREA TUESDAY AS A 100 PLUS KNOT 300 MB JET PUSHES INTO THE OHIO VALLEY. WEATHER DEPICTION INDICATES LOTS OF CLOUDS UPSTREAM AND WILL ADD SLIGHT CHANCE POPS BACK INTO OUR EAST AND SOUTHEAST TUESDAY. WITH CLOUDS ACROSS OUR AREA WILL RAISE MINS A LITTLE TONIGHT AND UNDERCUT THEM A LITTLE ON TUESDAY. QUIET WEATHER WILL BE THE RULE WEDNESDAY. THE NAM AND SOME ENSEMBLES OF THE GFS INDICATE POSSIBLE PRECIP ACROSS OUR SOUTH WEDNESDAY NIGHT AS THE UPPER TROUGH MOVES THROUGH. HOWEVER THE EUROPEAN...CANADIAN...OPERATIONAL GFS KEEP PRECIP FARTHER EAST AND WILL KEEP ALL AREAS DRY FOR NOW. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... FLOW WILL BECOME MORE ZONAL ON THURSDAY IN WAKE OF A LOW PRESSURE SYSTEM ACROSS THE DEEP SOUTH. THE ONLY EXCEPTION WILL BE A VERY BROAD UPPER LEVEL TROUGH MOVING ACROSS THE GREAT LAKES REGION ON THURSDAY NIGHT AND FRIDAY MORNING WHICH COULD RESULT IN SOME SNOW SHOWERS OVER NORTHERN PORTIONS OF CENTRAL INDIANA. MODELS ARE IN DECENT AGREEMENT IN REGARD TO TIMING OF WAVE WITH THE GFS JUST A TAD FASTER THAN THE EURO AT THIS TIME. INITIALIZATION IS REPRESENTATIVE OF MODELS...SO NO DEVIATIONS. BEYOND THAT...HIGH PRESSURE WILL RE-ESTABLISH ITSELF ACROSS THE AREA...AND DRY CONDITIONS WILL PREVAIL FOR THE REMAINDER OF THE EXTENDED PERIOD. INITIALIZATION CONTINUES TO FAVOR THE COOLER TEMPERATURE TREND...WHICH LOOKS GOOD FOR THIS WEATHER PATTERN. && .AVIATION /DISCUSSION FOR THE 05/12Z TAF ISSUANCE/... UPDATE...FEW MINOR TWEAKS TO FORECAST BUT TREND FOR IFR WILL STILL CONTINUES THROUGH THIS AFTERNOON. PREV DISC FOLLOWS. RADAR MOSAIC IS STILL SHOWING WIDESPREAD RAINFALL ACROSS MOST TAF SITES. BUT...IT LOOKS LIKE THE BACK EDGE OF THE ACTIVITY IS MAKING ITS WAY THROUGH KLAF RIGHT NOW...SO ANTICIPATE RAIN TO LET UP OVER THE NEXT HOUR OR 2. WILL CONTINUE WITH VCSH AT KLAF AFTER MON 05/14Z. OVERALL...MOVED UP END TIME OF PRECIP AT ALL TAF SITES BY 2 TO 4 HOURS. MODELS ARE TRENDING FURTHER EAST WITH THE PRECIP. SO...WILL TAPER OFF TO VCSH AT TAF SITES FROM MID TO LATE MORNING AT KLAF/KIND/KHUF WITH RAIN ENDING BY LATE MORNING/EARLY AFTERNOON. HOWEVER...KBMG WILL BE CLOSER TO THE FRONTAL BOUNDARY AND CAN EXPECT RAIN THROUGH MOST OF THE AFTERNOON AND EARLY EVENING HOURS...HAVE RAIN ENDING THERE AROUND TUE 06/01Z. SO...THIS TRANSLATES TO IFR CONDITIONS FOR MOST OF THE MORNING HOURS WITH SOME IMPROVEMENT TO MVFR CATEGORY BY LATE MORNING/EARLY AFTERNOON...AND FINALLY A RETURN TO VFR CONDITIONS AROUND TUE 06/03-06Z AT KLAF/KHUF/KIND...AND CLOSER TO TUE 06/09Z AT KBMG. WINDS WILL BE NORTHERLY AND SUSTAINED AT 8 TO 12 KTS FOR DURATION OF TAF PERIOD. && .IND WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH UNTIL 6 PM EST THIS EVENING FOR INZ056-057-063>065- 069>072. && SYNOPSIS...JH NEAR TERM...NIELD SHORT TERM...JH LONG TERM....TDUD AVIATION...SMF
Hazardous weather outlook, Dec 5, 5:44 AM EST, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 544 AM EST MON DEC 5 2011 INZ021-030-031-036>042-045>049-052>055-062-061100- CARROLL-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON- DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-CLAY-OWEN- MORGAN-JOHNSON-MONROE- 544 AM EST MON DEC 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: MINOR LOW LAND FLOODING IS POSSIBLE FROM A PROLONGED PERIOD OF MODERATE RAIN. HAZARDS: MINOR LOW LAND FLOODING. TIMING: NONE. DISCUSSION: LOW PRESSURE MOVING THROUGH THE OHIO VALLEY WILL PRODUCE LOCAL RAIN AMOUNTS IN EXCESS OF AN INCH TODAY. THE RAIN WILL END TONIGHT. BUT A BRIEF PERIOD OF LIGHT SNOW IS POSSIBLE. NO ACCUMULATIONS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. DISCUSSION: THERE IS A SLIGHT CHANCE OF SNOW SHOWERS AROUND FRIDAY. NO ACCUMULATIONS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ028-029-035-043-044-051-060-061100- WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-PARKE-VIGO-SULLIVAN- 544 AM EST MON DEC 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: LOW LAND FLOODING IS EXPECTED ALONG THE WABASH RIVER. HAZARDS: RIVER FLOODING. TIMING: TONIGHT AND TONIGHT. DISCUSSION: LOW PRESSURE WILL TRACK ACROSS THE OHIO VALLEY CAUSING RAIN TODAY. THEN RAIN WILL END TONIGHT. BUT A BRIEF PERIOD OF LIGHT SNOW SHOWERS ARE POSSIBLE. NO ACCUMULATIONS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. OUTLOOK: RIVER FLOODING IS EXPECTED ALONG THE WABASH RIVER THROUGHOUT THE UPCOMING WEEK. DISCUSSION: THERE IS A SLIGHT CHANCE OF LIGHT SNOW SHOWERS AROUND FRIDAY WITH NO ACCUMULATIONS. OTHERWISE...DRY WEATHER WILL BE THE RULE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ056-057-063>065-072-061100- SHELBY-RUSH-BROWN-BARTHOLOMEW-DECATUR-JENNINGS- 544 AM EST MON DEC 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: PROLONGED MODERATE TO HEAVY RAINFALL. HAZARDS: FLOODING OF ROADS...LOW LYING AREAS...AND NEAR RIVERS...CREEKS...AND STREAMS. TIMING: TODAY AND TONIGHT. HOWEVER HEAVY RAINS WILL END BY TONIGHT. DISCUSSION: LOW PRESSURE WILL TRACK ACROSS THE OHIO VALLEY PRODUCING HEAVY RAIN AT TIMES TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. OUTLOOK: LOW LAND FLOODING OF CREEKS AND STREAMS ARE POSSIBLE. SEE LATEST STATEMENTS FOR MORE DETAILS. DISCUSSION: THERE IS A SLIGHT CHANCE OF RAIN OR SNOW SHOWERS TUESDAY. NO ACCUMULATIONS ARE EXPECTED. OTHERWISE...DRY AND UNEVENTFUL WEATHER WILL BE THE RULE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ061-067-068-061100- GREENE-KNOX-DAVIESS- 544 AM EST MON DEC 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: LOW LAND FLOODING IS EXPECTED ALONG THE WABASH...MUSCATATUCK... WHITE...AND THE EAST FORK OF THE WHITE RIVER. HAZARDS: RIVER FLOODING. TIMING: TODAY AND TONIGHT. DISCUSSION: LOW PRESSURE MOVING THROUGH THE OHIO VALLEY WILL PRODUCE SIGNIFICANT AMOUNTS OF RAIN TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. OUTLOOK: RIVER FLOODING IS EXPECTED ALONG THE WABASH...MUSCATATUCK... WHITE...AND THE EAST FORK OF THE WHITE RIVERS THROUGHOUT THE UPCOMING WEEK. DISCUSSION: DRY AND UNEVENTFUL WEATHER WILL BE THE RULE. SEE LATEST FLOOD STATEMENTS FOR MORE DETAILS CONCERNING R IVER FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ069>071-061100- MARTIN-LAWRENCE-JACKSON- 544 AM EST MON DEC 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: PROLONGED MODERATE TO HEAVY RAINFALL. HAZARDS: FLOODING OF ROADS...LOW LYING AREAS...AND NEAR RIVERS...CREEKS...AND STREAMS. TIMING: TODAY AND TONIGHT. HOWEVER THE RAINS WILL END BY TONIGHT. DISCUSSION: LOW PRESSURE WILL MOVE THROUGH THE OHIO VALLEY PRODUCING LOCAL RAIN AMOUNTS UP TO TWO INCHES TODAY. THIS WILL CAUSE SIGNIFICANT RISES ON CREEKS AND STREAMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. OUTLOOK: FLOODING IS POSSIBLE ON MONDAY. RIVER FLOODING IS EXPECTED ALONG THE MUSCATATUCK... WHITE...AND THE EAST FORK OF THE WHITE RIVERS THROUGHOUT THE UPCOMING WEEK. DISCUSSION: DRY AND UNEVENTFUL WEATHER WILL BE THE RULE. SEE LATEST FLOOD STATEMENTS FOR MORE DETAILS CONCERNING RIVER FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JH
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 5, 7:51 AM EST | Areal Flood Warning | IND | Bartholomew, Brown, Daviess, Decatur, Greene, Jackson and 6 more | 36 hr |
| Dec 5, 11:35 AM EST | River Flood Warning | IND | Delaware, Madison | 32 hr |
| Dec 5, 11:35 AM EST | River Flood Warning | IND | Hamilton, Madison | 47 hr |
| Dec 5, 11:35 AM EST | River Flood Warning | IND | Hamilton, Marion | 23 hr |
| Dec 5, 11:35 AM EST | River Flood Warning | IND | Marion, Morgan | 23 hr |
| Dec 5, 11:35 AM EST | River Flood Warning | IND | Marion, Morgan | 23 hr |
| Dec 5, 11:35 AM EST | River Flood Warning | IND | Greene, Owen | 4 days |
Nearby
River Flood Warnings in Indiana, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.